iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and GynecologypregnancyI had light periods after the pill. Any pregnancy chances?

Is light bleeding after the morning-after pill normal?

Is light bleeding after the morning-after pill normal?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 10, 2018
Reviewed AtMay 27, 2024

Patient's Query

Hello doctor,

I need an urgent help. I was on my fifth day of my periods and I made out with my partner. I had my pants and my panty on and he had his penis out. He ejaculated on my pant, and I saw that some portion of my panty was wet as well. And I felt wet in the skin of the lower portion of abdomen, where the vagina does not actually start, where it is only the human skin. I was very scared of it and I took a pill within one hour. And, two weeks later, I had the dark brown fluid, which ended in three days but it is not a very heavy flow and sometimes the thin tissue-like red stuff came out while urinating (like what happens during periods). So I guess I am alright? And there is no chance of pregnancy right?

Answered by Dr. Balakrishnan R

Hello,

Welcome to icliniq.com.

I do not see any reason for you to worry. Let me start by giving few basic facts about the period.

Usually, ovulation occurs on the 12th to the 16th day of periods and life of the egg is 24 hours. The life of the sperm is 72 hours. So there is no chance of the egg being available on day-5 of periods. The sperm will not survive until next ovulation. Just then, your period would have stopped, so even the inner lining of the uterus would have been so thin and unfavorable for a possible pregnancy. So, the pill was not needed, but what you did was absolutely right as had it been a week later you had a chance of pregnancy. The pill was taken at the right time. This pill is progesterone hormone in high dose. This suddenly increases the inner lining of the uterus and makes it unfavorable for a possible pregnancy. But being a single dose of the pill, the thickness will not stand, so it will break down and you will get periods within seven to 10 days. As there was already no inner lining, the bleeding you noticed was very less. Usually, the bleeding will be thick, dark with fleshy streaks, and slightly painful. There is absolutely no chance of pregnancy. The next period will be one month after this bleeding.

So just relax, everything is fine.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Balakrishnan R
Dr. Balakrishnan R

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

brown dischargepregnancy

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy